MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-18
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record and complaint history could not be conducted because the lot number was not provided.The investigation was unable to determine a conclusive cause for the reported difficult or delayed activation (difficulty to deploy); however, factors that may contribute to difficulty to deploy include but are not limited to damage to the device, contamination in the inflation lumen, patient anatomical morphology, patient disease state, inflation technique, contrast dilution, and inadequate connection to the inflation device.The reported patient effect of thrombosis is listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The reported patient effect of thrombosis and the reported treatment appears to be related to operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 99% stenosed lesion in the mid left anterior descending artery (lad).On (b)(6) 2020, the patient presented with st-elevation myocardial infarction.Following pre-dilatation, a 2.5x18mm xience sierra stent was deployed; however, the stent was undersized for the vessel diameter and looked under expanded/irregular.No post-dilatation was performed, and the procedure was completed.On (b)(6) 2020, the patient went back to the cath lab due to the lad being occluded.An angiogram was performed and confirmed the occlusion to be thrombosis.The lesion was dilated, and the flow was restored.The patient is doing well.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9831258
Report Number2024168-2020-02408
Device Sequence Number13635030
Product Code NIQ
UDI-Device Identifier08717648227103
UDI-Public08717648227103
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1550250-18
Device Catalogue Number1550250-18
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR